Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 2, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at Jan 2, 2021, 7:29 PM CST for Cotton County, Oklahoma. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2021, 7:29 PM CST (01:29 UTC)
- Expired
- Jan 4, 2021, 12:00 AM CST
- In force
- 29 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Cotton County, OK
The radar
The Altus AFB radar (KFDR), 35 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Deep Red Creek near Randlett (RNDO2). The gauge peaked at 21.27 ft at Jan 2, 2021, 9:00 AM CST.
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07311500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
473
WGUS84 KOUN 030129 RRA
FLSOUN
Flood Advisory
National Weather Service Norman OK
729 PM CST Sat Jan 2 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Deep Red Creek near Randlett affecting Cotton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC033-031330-
/O.NEW.KOUN.FL.Y.0002.210103T0129Z-210104T0600Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
729 PM CST Sat Jan 2 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Deep Red Creek near Randlett.
* From this evening to late Sunday night.
* At 6:00 PM CST Saturday, January 02 the stage was estimated at
19.9 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of
19.3 feet just after midnight tonight.
* Impact...At 19.0 feet, Some flooding of bottomlands may occur
along and near the creek.
&&
LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
3442 9878 3432 9865
$$
MahaleWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jan 2, 5:55 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Jan 2, 5:55 PM CST, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Norman OK 555 PM CST Sat Jan 2 2021 ...New AVIATION... .SHORT TERM... (This evening through Sunday) Issued at 341 PM CST Sat Jan 2 2021 Clearing skies and light wind this evening will lead to temperatures dropping quickly, especially over/near the snowpack. T/Td spreads will become minimal by midnight over the mentioned areas an also over a larger area where soils are saturated. Fast moving s/wv trough approaching from the central Rockies tonight will result in surface cyclogenesis across the Red River Valley region of southwest Oklahoma this evening, with the low progd to progress eastward across southern Oklahoma on Sunday. Weak low level warm air advection and convergence north and east of this feature will combine with shallow moist layer previously mentioned to yield fog and low cloud development overnight through Sunday morning. Depending on timing of stratus development, some of the fog could become dense across central and north-central Oklahoma. With temperatures expected to be well below freezing at onset of fog development, we could see freezing fog dense enough to result in riming of elevated surfaces. Although lower level flow will remain somewhat weak tomorrow, erosion of fog/stratus expected through the afternoon hours, mainly from west to east as slightly drier westerly winds spread eastward. High temperatures across central into north-central Oklahoma were lowered several degrees from guidance due to residual snow cover and expected impact from cloud cover at least first half of the day. If clouds persist through most of the afternoon, some areas will struggle to get much above freezing. && .LONG TERM... (Sunday night through next Friday) Issued at 341 PM CST Sat Jan 2 2021 A warming trend will commence for Monday and Tuesday as mid-level heights rise with with the attendant development of a shortwave ridge across the Plains. Remnant snow cover will likely temper the magnitude of the warm-up slightly, so opted to lower temperatures in areas where the heaviest snowfall fell for Monday afternoon. Southerly winds will increase on Tuesday as a surface cyclone develops in the lee of Rockies in response to an approaching shortwave trough. Temperatures in the 50s and 60s deg F are expected. The aforementioned shortwave trough is forecast to dig into the Plains on Wednesday. There is uncertainty on the evolution of the trough, including the latitude of its track and its amplitude. The National Blend of Models (NBM) probability of precipitation values are below mentionable during this period. However, given that the 02/12Z deterministic models and the several of members of the ECMWF ensemble have a favorable track and QPF signal/pattern (which would not be included in the current NBM run), opted to increase the probability of precipitation Wednesday into early Thursday. There is a chance rain may mix with or transition to snow within the comma-head as center of the mid /upper-level low passes by early Thursday morning--especially across northern Oklahoma. Seasonable (cool) temperatures are expected in the system's wake for the end of the week. Mahale && .AVIATION... (00Z TAFS) Issued at 555 PM CST Sat Jan 2 2021 Light, generally southerly winds will shift to the west/northwest late tonight into tomorrow morning. IFR to LIFR stratus and/or freezing fog is expected to develop across portions of central into north central Oklahoma late tonight into tomorrow morning (KOKC/KOUN to KSWO/KPNC). Flight restrictions should persist through the morning and perhaps even the early afternoon. Confidence for flight restrictions is lower at other terminals, but could briefly impact KLAW and KCSM. Mahale && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 25 40 29 51 / 0 0 0 0 Hobart OK 26 52 29 58 / 0 0 0 0 Wichita Falls TX 29 49 29 59 / 0 0 0 0 Gage OK 25 54 29 57 / 0 0 0 0 Ponca City OK 23 40 26 48 / 0 0 0 0 Durant OK 31 55 32 61 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....10 AVIATION...10
Hazardous weather outlook, Jan 2, 12:39 PM CST, 6 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1239 PM CST Sat Jan 2 2021 OKZ004>048-050>052-TXZ083>090-031100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1239 PM CST Sat Jan 2 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Freezing Fog... Areas of freezing fog appear possible tonight, mainly across central and northern Oklahoma, where the heaviest snow fell yesterday. Some of the fog could be dense late tonight, resulting in a thin layer of ice on elevated surfaces. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Freezing Fog... Areas of fog freezing will be possible through Sunday morning, primarily across central and northern parts of Oklahoma where snowpack remains. Some of the fog could be dense early, resulting in a thin layer of ice on elevated surfaces. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.